Jump to content

Recommended Posts

I have been taking Abilify for the past 9 days. Started on 5 mgs for 7 days and now up to 10. I have been hypomanic for the past 6 days or so and I am cycling upward very quickly. This is different, though, I am euphoric and productive. Usually I get dysphoric and irritable. Right now I am as far from irritable or dysphoric as can be. Can this be the Abilify causing this? Because if it is... I want to continue taking it. I want to feel like this forever.

My next Pdoc appt. is Tuesday. I will continue taking the Abilify until then and tell him about this. Has anyone else had this kind of reaction to it? Is it something that wears off?

Link to comment
Share on other sites

Please forgive me...but you don't. DD had this reaction with Abilify and it cause the symtoms to "progress" to more dangerous symptoms that she couldn't really see when "in the moment". Abilify seems to do different things for different people. DD took it for both hallucinations and mood instability - it really didn't help much with the hallucinations and it admittedly kept her from feeling depressed.

Link to comment
Share on other sites

i don't know- wait and see what your pdoc says about continuing it or not.

as for what my reaction was, well, mixed! i started out fine, my mood felt like it was getting stable, and then suddenly things went south and i was in a mixed episode.

i swear i'll never take abilify again.

but some people love it! i had a roommate during one of my hospitalizations who took that stuff and was having a good experience with it. you never know i guess.

Link to comment
Share on other sites

Hi...I don't know if you're still checking in, but my dad had a similar reaction to Abilify and it progressed too...he went manic on it and it just got worse and worse...he ended up going to the emergency room...if you haven't called your pdoc yet, I would CALL now.

I've read other stories, too...Abilify is just plain activating for some people...don't let it hurt you...mania isn't a joke...

Take care,

~Cat

Link to comment
Share on other sites

I'm glad to see that your post. From what my daughter has told me, it feels really good to be hypo and even better to be manic but I promise you that mania gets to a point that it's not fun nor does it feel good any longer. DD moved on to Seroquel and it has done a better job but only once she got to about 600 mg. a day. If my recollection is correct, at 500 she was having too many manic moments and I was getting worried. Once again, just a little adjustment can make a world of a difference.

Take care of yourself....

DMF

Link to comment
Share on other sites

Update: I am still going up very fast and I am starting to get nervous. I am just going to discontinue the Abilify... it's only been 10 days, and see what the Pdoc says on Tuesday. It's gotten to the point where I can hardly understand what I am saying because I am talking/thinking so fast. The euphoria is waning and I am starting to get agitated and dysphorically restless (I just knew that would happen). I guess the Abilify experiment is over.

This is the third atypical that we've tried to control (hypo)mania and that I have had to discontinue due to intolerable side effects. The Lamictal has been an unmitigated success and completely eliminated depression and horrible mixed states so that is a plus. I think the Pdoc is stumped and he will be more so on Tuesday when I tell him how horribly awry the abilify experiment has gone. He had high hopes. He has been hesitant to rx any of the old standbys that require bloodwork, but those seem to be the only ones left. I am really at my wits end and have such a busy work week coming up, so I am extremely nervous.

Link to comment
Share on other sites

I've tried Seroquel for about a month. It made me gain 8 lbs during that time and sleep 15 hours a day. On top of that, it made me slur my words like I was drunk, so much so that it was noticed at work by all.

As for Trileptal, my insurance does not cover it and it would cost about $300 a month, which I can't do. That's the Pdoc's favorite for cases like mine. The Lamictal has been great at stabilizing me for a while, especially after increases, eliminating the depression and the mixed states. It has not prevented various hypomanias, although they have been of less intensity that usual. Until I tried the Abilify that is.

Link to comment
Share on other sites

DD has gained about 10 lbs on Seroquel, too. As for the sleeping, the higher the dose she's gotten to the better that is. She also spreads it out over three doses during the day and that seems to help. Our PDoc said it does take some time for the body to get past the sleepiness part. I can see the issues with the slurring of words when having a job.....I'm sorry it didn't work. I can see why some people just have to opt (not by choice) for disability when on these meds. Seriously, it's impossible to work yourself through the fruit bowl of medications available and still hold on to a job. Sigh.

I've tried Seroquel for about a month. It made me gain 8 lbs during that time and sleep 15 hours a day. On top of that, it made me slur my words like I was drunk, so much so that it was noticed at work by all.

As for Trileptal, my insurance does not cover it and it would cost about $300 a month, which I can't do. That's the Pdoc's favorite for cases like mine. The Lamictal has been great at stabilizing me for a while, especially after increases, eliminating the depression and the mixed states. It has not prevented various hypomanias, although they have been of less intensity that usual. Until I tried the Abilify that is.

Link to comment
Share on other sites

the picture of me in my avatar is one of a set of about 50 taken 2 years ago. there are 2 or 3 in the whole set actually worth seeing, because i look stoned in the other ones. i was just taking 800mg of seroquel, and i looked stoned out of my mind. of course i acted stoned and everyone at work thought i was on drugs (well, psych drugs, they were right i guess). maybe i should post one with the caption "me on seroquel"

Link to comment
Share on other sites

for lithium takers? this is what happened to me:

drink a lot of water, because lithium is hard on your kidneys and liver

make sure to get your bloodwork done. some pdocs are lazy and will try to just dose you without the blood work

you may become very, very stupid. just be aware of that. i was so stupid that i went to a job interview on the wrong day, and then when i went to my make-up interview, i couldn't remember what i had done in my career so i just sat there and read my resume to them. i didn't get the job. damned lithium!

you may forget how to drive. it goes along with being stupid.

you may lose hair. this is normal. i think it may have something to do with thyroid funciton, so have that tested. you may have thyroid issues (but i never did, just lot gobs of hair)

other than that, i did well on lithium. i took it during college and got a 3.4 from a very good liberal arts school, proof that you can overcome being stupid. i also drove. my liver, kidneys, and thyroid are fine. i lost a lot of hair but i already have a lot of hair so no one noticed except me. i took lithium for 5 years. i felt really stable on it. i took a break from it for awhile and then when i started taking lamictal i started lithium again. i felt great, but then had the stupid interview episode, and decided to quit my lithium.

Link to comment
Share on other sites

sorry to hear about your bad experiences on Abilify. i started out slow and then went up to 20mg. this proved to be too much. i had some crazy mania and extreme restlessness. we backed off and now I'm on 10mg and that seems to be stabilizing. Hope your lithium works for you.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...